Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP for 2 weeks with Slight Lab Abnormalities--Stop or Decrease Dose?
Oct 5, 2007

Hi I had receptive unprotected anal sex with someone of unknown status. My doctor started me on PEP program 24hrs later with Epivir, Retrovir, and Kaletra. I had lots of fatigue and side effects so Kaletra was decreased to one tab twice a day from the two tabs about 5 days into course. I had baseline labs which were all normal, including HIV. 2 weeks into PEP, i had labs which are borderline abn: bun 21 (nl <19)/creatnine 1.2 (nl < 1.3), ast 52 (nl <40), alt 67 (nl <35), and wbc 3.5 (nl >4), otherwise everything else was normal. The fatigue is manageable but my doctor is recommending decreasing the dosages further of the epivir and retrovir but I am worried about the efficacy of PEP at this point....are these lab values really so abnormal that i should decrease PEP or should i just continue on for two more weeks without worry? please help

Response from Dr. Henry

Those labs alone would not sway me to make a recommendation to stop PEP. That decision would be based on the details of the exposure and the magnitude of your side effect symptoms. The effectiveness of 2 weeks of PEP has not been well studied/demonstrated so cannot be generally recommended if prevention of infection is the main goal. KH



Previous
Lipoatrophy/Lipodystrophy
Next
Reducing Meds a Bad Idea?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement